Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 23, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Aug 5, 2025, 10:57 AM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2025, 10:57 AM EDT (14:57 UTC)
- Expired
- Aug 6, 2025, 11:17 AM EDT
- In force
- 24 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480 WHUS42 KILM 051457 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1057 AM EDT Tue Aug 5 2025 NCZ106-108-052300- /O.NEW.KILM.BH.S.0023.250805T1457Z-250806T0000Z/ Coastal Pender-Coastal New Hanover- 1057 AM EDT Tue Aug 5 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ SCZ054-056-052300- /O.NEW.KILM.BH.S.0023.250805T1457Z-250806T0000Z/ Coastal Horry-Coastal Georgetown- 1057 AM EDT Tue Aug 5 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current. * WHERE...Coastal Horry and Coastal Georgetown Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
3 follow-up statements
110 WHUS42 KILM 051625 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1225 PM EDT Tue Aug 5 2025 NCZ106-108-060000- /O.CON.KILM.BH.S.0023.000000T0000Z-250806T0000Z/ Coastal Pender-Coastal New Hanover- 1225 PM EDT Tue Aug 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ SCZ054-056-060000- /O.CON.KILM.BH.S.0023.000000T0000Z-250806T0000Z/ Coastal Horry-Coastal Georgetown- 1225 PM EDT Tue Aug 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current. * WHERE...Coastal Horry and Coastal Georgetown Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
972 WHUS42 KILM 052341 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 741 PM EDT Tue Aug 5 2025 NCZ106-108-070000- /O.EXT.KILM.BH.S.0023.000000T0000Z-250807T0000Z/ Coastal Pender-Coastal New Hanover- 741 PM EDT Tue Aug 5 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Through Wednesday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ SCZ054-056-070000- /O.EXT.KILM.BH.S.0023.000000T0000Z-250807T0000Z/ Coastal Horry-Coastal Georgetown- 741 PM EDT Tue Aug 5 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Strong north to south longshore current. * WHERE...Coastal Horry and Coastal Georgetown Counties. * WHEN...Through Wednesday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 21
116 WHUS42 KILM 061517 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1117 AM EDT Wed Aug 6 2025 NCZ106-108-SCZ054-056-061630- /O.CAN.KILM.BH.S.0023.000000T0000Z-250807T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 1117 AM EDT Wed Aug 6 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 5, 6:41 AM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 5, 6:41 AM EDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 641 AM EDT Tue Aug 5 2025 .SYNOPSIS... A cold front will remain stalled to our south with high pressure to our north ridging into the area through much of the week. The front and possible weak low pressure along it could move closer to the area late week. This pattern will keep temperatures below to near normal and rain chances above normal through the week. && .NEAR TERM /THROUGH TONIGHT/... Pattern is slowly shifting from a relatively dry northeast flow to one that is seeing winds more from the east and higher surface dewpoints. This will continue to be the case for the near term period but the pace will remain slow. Guidance still appears too high with pops but with the increase in moisture confidence is a bit higher than we have seen in reality the past few days. Highs today will be in the 80-85 degree range highly dependent on the moisture with Wednesday morning lows in the lower 70s along the coast with one more day of upper 60s well inland. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... No major changes for the short term period as high pressure from the north will sit to our west with ridging in the low/mid levels. Aloft a trough will push up against our area but fail to make it through leaving us with some weak shortwaves to increase shower/storm coverage during the day. PWATs will be highest at the coast ~2-2.5" with relatively drier air inland but still 1-1.5"+. Rainfall totals for Wed should be largely a quarter or less but some moderate rainfall could set up in showers/storms that will be more likely in NE SC where we could see isolated amounts 0.5-0.75". Higher rainfall totals are anticipated Thursday with around a third to half an inch generally, maximized away from the coast and east of I-95. Timing for these showers/storms will mainly be the afternoon and evening. && .LONG TERM /FRIDAY THROUGH MONDAY/... Starting off the long term period strong with the possibility of some tropical/subtropical development, though not with much increase in confidence on what will transpire. As of 2AM the NHC has a majority of our coastal waters in a 30% chance for tropical cyclone formation mid/late week. Ironically the deterministic GFS seems to have backed off with the strong low pressure off our coast, while other models remain noncommittal with unorganized low pressure in the Southeast. Otherwise, the center of high pressure to our north looks to elongate and start to inch towards the coast, creating what almost looks like a coastal trough. This looks to enhance rainfall particularly at the coast during this period. Due to uncertainty, I've increased highs slightly through the period in case coverage is lower than anticipated. With the uncertainty in the forecast it's hard to say when we won't have rain chances at this time, but guidance is hinting at a reigniting of high pressure that may decrease coverage late in the period. This is subject to change. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... MVFR has been somewhat persistent across the Myrtles but little elsewhere the past few hours. While the departure from straight VFR will continue to come in fits and starts the overall trend from the previous forecast remains unchanged which offers a few more challenges for the aviation community the next 24 hours or so. Extended Outlook...Moisture increasing from the southeast will lead to more flight restrictions for several days. && .MARINE... Through Tonight...NE to east winds will become more easterly emphasized in time as the pattern methodically shifts. Wind speeds will continue to be in a range of 10-15 knots. Significant seas will be 2-4 feet. Wednesday through Saturday...NE winds will increase in speed through the period, particularly Thursday into Friday, due to the proximity of a coastal trough and perhaps some coastal low pressure. SCA conditions are not anticipated at this time. Flow may become more onshore Saturday. Seas 2-3 ft increasing to 3-4 ft Friday and Saturday. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...None. SC...None. MARINE...None. && SYNOPSIS...ILM NEAR TERM...SHK SHORT TERM...LEW LONG TERM...LEW AVIATION...SHK MARINE...SHK/LEW
Hazardous weather outlook, Aug 5, 3:51 AM EDT, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 351 AM EDT Tue Aug 5 2025 AMZ250-252-254-256-NCZ087-096-099-105-107-109-110-SCZ017-023-024-032- 033-039-054>056-058-059-060800- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Coastal Brunswick-Marlboro-Darlington-Dillon- Florence-Marion-Williamsburg-Coastal Horry-Inland Georgetown- Coastal Georgetown-Central Horry-Northern Horry- 351 AM EDT Tue Aug 5 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters, southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-060800- Coastal Pender-Coastal New Hanover- 351 AM EDT Tue Aug 5 2025 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:42 PM EDT | Special Weather Statement | ILM | Columbus | 63 min |
| Aug 5, 4:14 PM EDT | Special Weather Statement | ILM | Brunswick, New Hanover | 61 min |
| Aug 5, 5:36 PM EDT | Areal Flood Advisory | ILM | New Hanover | 84 min |
| Aug 5, 11:57 AM EDT | Special Weather Statement | ILM | Darlington | 48 min |
| Aug 5, 12:15 PM EDT | Special Weather Statement | ILM | Georgetown | 45 min |
| Aug 5, 1:01 PM EDT | Special Weather Statement | ILM | Williamsburg | 29 min |
| Aug 5, 1:21 PM EDT | Special Weather Statement | ILM | Dillon | 39 min |
| Aug 5, 1:56 PM EDT | Special Weather Statement | ILM | Horry, Marion | 49 min |
| Aug 5, 1:58 PM EDT | Special Weather Statement | ILM | Williamsburg | 32 min |
| Aug 5, 2:38 PM EDT | Special Weather Statement | ILM | Georgetown | 67 min |
| Aug 5, 4:06 PM EDT | Areal Flood Advisory | ILM | Georgetown, Horry | 84 min |
Nearby
Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.